Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Taking medicine for post traumatic stress disorder and depression. Suggest effective remedy

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
My name is XXXXXXX a recovering alcoholic, 25 per day fag habit, gave both up aged 55, eleven years ago,
now 66 yrs old. I have not been in any trouble of any kind since I ceased. Which surely is the main priority !
I am on a "cocktail of drugs to help with the isims" ie 100 tramadol per 28 days @ 50 mg 75 tabs of diazepam
@ 5mg a month, 0ne citalopram 20 mg per day, statins at night i tab, 2 felodipine in the mornings for High Blood Pressure, My BP is 125/80/ pulse 65 ish. Play lots of tennis to a good standard for about 6 hours per week. . Run A small businessweight 13 stones at 5' 10" tall, I run a small business, no debts, new car but living on my own and
very lonley. I have depression. My GP sees me regularly, and a well known Psychiatrist sees me once every two weeks, whom I have to pay for. I enjoy the sessions. However I feel
there must be a more potent drug that can help my anger, ie the Royal Family, parasites. I waste a lot of my time
on people who are basically fools. I digress, stay as I am and hopefully die in another ten years, in my sleep of
course! Any advice please. XXXXXXX
Posted Tue, 19 Mar 2013 in Mental Health
Answered by Dr. Payman Hajiazim 35 minutes later
Hi there, thanks for asking. You are taking diazepam while it is excreted by the liver and it is better to change it in another medication or discontinue it after 65 years old. Otherwise it will be accumulated in the blood and will cause memory problem and in long term could contribute to depression. You may ask your doctor to give you the medication appropriate with your situation and your age. For example if the problem that diazepam has been given is sleep, there are some drugs from Z class which can help. If it is for anxiety, there are some medications that can help without side effect. If it has been given for alcohol abstinence, it could be discontinued gradually. That will also decrease drug drug interactions. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor